Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 222, NWS Jacksonville, FL

July 30, 2000Appling County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 30, 2000, 8:58 PM EDT for Appling County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2000, 8:58 PM EDT (00:58 UTC)
Expired
Jul 30, 2000, 9:45 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Appling County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 310059
SVRJAX
GAC001-310145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
858 PM EDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN APPLING COUNTY IN SOUTHEAST GEORGIA

* UNTIL 945 PM EDT

* AT 858 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  NORTHWEST OF SURRENCY...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 945 PM EDT...
  BAXLEY AND SURRENCY...
  PLANT HATCH...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
$$

LAT...LON 3167 8233 3170 8212 3203 8215 3200 8242





?

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:30 PM EDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jul 30, 2:30 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUL 30 2000

CURRENTLY...WIDELY SCATTERED CONVECTION BEGINNING TO DEVELOP ALONG
THE E COAST SEA BREEZE WITH A FEW OTHER SHOWERS DEVELOPING INLAND
ALONG A SFC TROUGH FROM NEAR OCF TO AMG. ONSHORE FLOW PREVAILS AT
THE E COAST WITH SEA BREEZE 10-15 MILES INLAND. VIS IMAGERY SHOWS
HIGH CLOUDS STREAMING NNW OVER THE FA DUE TO UPPER OUTFLOW OF STRONG
CONVECTION EARLIER TODAY OFF THE FL E COAST. WATER VAPOR SHOWS THE
WEAKENING UPPER LEVEL LOW ALONG AN ELONGATED AXIS FROM CTY TO BKV
MOVING NNW 10 KT.

FORECAST...MODELS FAIRLY SIMILAR WRT TO SFC FEATURES BUT DIFFER WITH
MID TO UPPER LEVEL FLOW PATTERN. MODELS INCONSISTENT HANDLING THE
UPPER LEVEL LOW BUT THINK THE NGM IS A LITTLE BETTER BASED ON 12Z
INITIALIZATION AND TAKING IT NORTH AND WEAKENING IT AHEAD OF
MID-UPPER LEVEL TROUGH OVER THE E CENTRAL U.S. MODELS SIMILAR AT THE
SFC TAKING RIDGE NORTHWARD THROUGH THE PD INTO EXTREME S GA OR AT
THE FL/GA BORDER. THIS SHOULD ALLOW SEA BREEZE TO MOVE FARTHER
INLAND MON AND TUE FOR THE SRN FA. TOWARD THE END OF PERIOD...
TROPICAL WAVE LOCATED OVER THE CARIBBEAN MAKES ITS WAY INTO S FL BY
MON NIGHT. ASSOCIATED MOISTURE AND DYNAMICS WILL STILL BE JUST E OF
FA BY TUE EVENING. WILL LEAN TOWARD MOS GUIDANCE POPS AND TEMPS WITH
LITTLE ADJUSTMENT. WILL KEEP HIGHER POPS INLAND FOR TUE.

MARINE...GOING TO UPDATE CWF SHORTLY FOR SCEC SRN LEG...WINDS PICKED
UP FROM THE SE WITH SAUF1 REPORTING SSE 19 KT LAST 2 HOURS. A
FISHING VESSEL ALSO REPORTED SE 20 KT WITHIN PAST HALF HOUR. GRAYS
REEF REPORTED SSE 11 KT AND SEAS 3 FT. MAY GO WITH SLY 15-20 KT
TONIGHT AND DECREASING LATE. WILL KEEP WINDS MAINLY SE 10-15 KT
REMAINDER PDS.

EXTENDED...MOISTURE ASSOCIATED WITH TROPICAL WAVE AND 1000-700 MB E
TO SE FLOW WILL KEEP CHANCE POPS GOING FOR MOST OF THE FA WITH TEMPS
IN THE UPPER 80S TO LOWER5 90S.

PRELIM...
AMG 71/91/72/91 2424
SSI 75/87/75/88 2423
JAX 71/92/72/91 2423
GNV 70/92/71/91 2424 02

.JAX..
.FL...NONE.
.GA...NONE.

ARS

In the hours before

Local storm report, Jul 30, 7:57 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
757 PM EDT SUN JUL 30 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    MIKESVILLE                FL   1.75 INCH HAIL
07/30/00   COLUMBIA                       REPORTED BY GENERAL PUBLIC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:17 PM EDTSevere Thunderstorm WarningJAXBrantley43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.